Health & Fitness
Dear Community,

Our tech team has launched updates to The Nest today. As a result of these updates, members of the Nest Community will need to change their password in order to continue participating in the community. In addition, The Nest community member's avatars will be replaced with generic default avatars. If you wish to revert to your original avatar, you will need to re-upload it via The Nest.

If you have questions about this, please email [email protected]

Thank you.

Note: This only affects The Nest's community members and will not affect members on The Bump or The Knot.

Thyroid ladies Help

So my Thyroid is at a 2 something and my doctor says that it is a teeny weeny bit high from someone my size, ( um my size? I am not that big )  Anyways she doubled my dose of levoxyl to 50mcg and then I called said it was making me jittery so now I take 1/2 pill every other day and a whole pill the other days.  I am having still hot flashes as I did when it was really low, dizziness and this wierd anxiety and agitated depression.  My psychiatrist is trying to fix all this but I am wondering as I search the net, is the symptoms I have from thyroid or from hormones?  I search google and it says it could be either.  Mostly the anxiety and aggitated depression is somewhat controlled as long as I dont let my medications wear off, but the dizziness and hot flashes are annoying.

I called my endocrinologist and she said she wont see me till my blood test in two weeks!  ACK  I am dying here.

Thanks,  from J dying in a pool of sweat and dizzy from her bed.

Re: Thyroid ladies Help

  • Oh and for my size I weigh 180 5'7 and wear a size 12/14 depending on the clothes.  I try so hard to lose weight but it no come off and sometimes it gain.  I am super careful what I eat and I sometimes eat very little from nausea from stupid drugs.  I havent been active at all this week as I been sick from depression and stuff but usually I walk 2mi a day and do projects around house and so forth, I used to go to college but had to drop out from illness.  I have gained 15lbs since spring from thyroid when I was trying to be active and lose weight.  Last week I gained 4lbs UGH annoying.
  • Hey, I'm hypothyroid too.  Your symptoms sound like they could be related to your thyroid and getting the medicine adjusted.  It takes awhile sometimes.  And, making it more confusing, the thyroid problem can cause anxiety and depression when levels are off. 

    I don't know what your doctor means about a 2 being too high for your size.  I've never heard about the TSH being related to weight.  I think with the new TSH ranges, anything over 3.5 is hypothyriod, but 2 does sound a little high for someone on thyroid medicine (if you were having symptoms of hypo - 2 might be normal for you - I don't know).  My TSH is usually around 1.  

     

  • Hi jsmithoregon - so sorry you're feeling so icky!  First of all, I'm not a doctor but my DH is.  I asked him about your predicament and he says not to feel bad or offended by your doc's choice of words (though perhaps it could have been better!) - - he thinks your doctor simply meant that from a medical standpoint, your numbers weren't correlating with other physical findings.  

    Secondly, as a hyperthyroid patient myself, I can certainly tell you that some of the symptoms yo're describing certainly sound like what it feels like when my thyroid is high - - i.e. when I have too much thyroid hormone in me.  What the levoxyl does for you is essentially supply your body with the thyroid hormone it is low in - - so it might be that the dose of levoxyl is too high for you.  The only way you'll know is if you get a repeat blood test from your endocrinologist to determine if it is putting you into a hyperthyroid state.

    I found this website on google - if you scroll all the way to the bottom, it tells you the side effects of Levoxyl - and they seem to correlate with the symptoms you're describing.

     http://www.drugs.com/levoxyl.html

     

    Hope you feel better soon! 

    DS born February 5, 2013

    Need tips for surviving cat allergies? Check out my bio! :)

  • Hey, also I know how frustrating it can be for it to take so long to be seen, but my doctor won't test my thyroid levels until after I've been on a dose for at least 6 weeks.  I guess it takes awhile for medication adjustment to show correctly on the test.
  • Well I guess maybe I should give her a call then about the symptoms and maybe she can give me a different drug for dizziness and stuff.  I do think its now hyper, but how did that happen so fast?  I only just changed doses last wednesday?  I better go call.

     thanks all, I will report what they say later as I am going out for a bit.

Sign In or Register to comment.
Choose Another Board
Search Boards